advertisement
Question
Posted by: zoloft- my saviour? | 2010/06/09

reluctant to stop

Dear CS, I have been on Zoloft for 2 years (half a 50 mg tablet 3 -4 times a week). I have been for counselling for depression, have changed jobs and am doing better. My GP says I must stop Zoloft, but I am so reluctant. My anxiety hasdstopped, I had more confidence and even my mind seemed to be clearer. Now that the effects seem to be wearing off as I am tapering off the dose, I am back to being uncertain, a bit anxious and with less confidence. However, I am also struggling to lose weight which GP says may be attributable to Zoloft. What should I do? I liked myself more when on Zoloft

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

How great to hear how fully you feel you have recovered, and how well you have been doing. Zoloft, like other ADs can indeed be very helpful in dealing with a depression. But among the benefits you have enjoyed are many - such as confidence and clearer mind, which you have achieved on your own, as they are not effects of the drug itself. Congratulations - and iot means that you really should not lose such benefits when you stop the medication.
If this was your first episode of major depression, then it is likely, as the odds would be in your favour, that you could gradually withdraw the drug without losing the benefits and returning to depression. If the symptoms did begin to return significantly, you could simply resume the drug and return to being well again.
Its only after around 3 episodes of majo depression that it is generally recommended that one remain on such medication indefinitely.
Weight gained, always needs to be lost the same way - by a sensible diet and exercise programm and this should be practical for you.


The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/06/09

How great to hear how fully you feel you have recovered, and how well you have been doing. Zoloft, like other ADs can indeed be very helpful in dealing with a depression. But among the benefits you have enjoyed are many - such as confidence and clearer mind, which you have achieved on your own, as they are not effects of the drug itself. Congratulations - and iot means that you really should not lose such benefits when you stop the medication.
If this was your first episode of major depression, then it is likely, as the odds would be in your favour, that you could gradually withdraw the drug without losing the benefits and returning to depression. If the symptoms did begin to return significantly, you could simply resume the drug and return to being well again.
Its only after around 3 episodes of majo depression that it is generally recommended that one remain on such medication indefinitely.
Weight gained, always needs to be lost the same way - by a sensible diet and exercise programm and this should be practical for you.


Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement